Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Got fever and started vomiting with loose motion. Taking medicine. How to overcome this?

Sep 2012
User rating for this question
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
Hi, my mom is 53 yrs old. She has been vomiting since last night (3am IST) and has had loose motions as well. She had some coconut water in the morning (9am IST) and felt better. She has been having bananas, milk & bread. She got some fever around 12 noon. I gave her a Crocin (paracetamol) and oflox-TZ. She was ok for a while but vommitted again half an hour ago (4pm IST). She is feeling a lot better after vommitting but is now running a 100degrees fever. She doesn't have loose motions now. Pls suggest what should we do next. Thanks
Posted Thu, 21 Feb 2013 in Infections
Answered by Dr. Das Arindam 51 minutes later

Thank you for posting a query.

Look, your description indicates that your mother is suffering from migraine attacks frequently. But her present condition indicates that the situation is complicated by presence of some gastrointestinal infections.

In this condition first of all stop giving her the oflox TZ. It contains tinidazole group of drug which will aggravate the situation.

Do the followings.

1.     Give her adequate amount of water. It will be better to give ORS solutions.
2.     Give her very light diet. Try to avoid bread.
3.     Prochlorperazine group of drug should be given to prevent migraine induced vomiting.
4.     Paracetamol and domperidone combination should be given to prevent acute attack of migraine.
5.     A pantoprazole group of drug should be given.
6.     If fever persists, ciprofloxacin and ornidazole group of drug should be considered. It is better than ofloxTZ.
7.     She have to be sedated with low dose alprazolam group of drug.

So, for clinical examination and also for a detailed prescription of the above mentioned drugs, you should consult with your family physician or general physician.

Hope this information suffices. Let me know, if you have any more question.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor